MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 30"(75CM) 6-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 30"(75CM) 6-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP149H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in (b)(6) 2025 and suture was used.During the procedure, it¿s reported that it found needle pull off issue during sewing subcutaneous skin in the incision of labia mass.The needle fell into patient and retrieved timely.Changed another one to complete the surgery.There is no report on patient's injury.No additional information could be provided.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.One detached needle and one suture piece outside the winding former were received for analysis.The product code is pdp149h.Upon visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined with magnification, and no suture remnant was noted.The suture piece was examined; and the extremes were noted to be cut, and the insertion mark could not be observed probably caused by a surgical instrument.The other section of the suture was not returned for analysis.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: were x-rays taken to locate the needle piece(s)? no.Was there any additional tissue damage as a result of searching for the needle piece? no.What measures were taken to retrieve the broken piece? please refer to the event description, other information requested is unknown.

Brand Name
PDS PLUS SUTURE 30"(75CM) 6-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22646259
Report Number2210968-2025-08739
Device Sequence Number8798716
Product Code NEW
UDI-Device Identifier10705031047938
UDI-Public(01)10705031047938(17)290131(10)UBMCXB
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP149H
Device Lot NumberUBMCXB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown